Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Jerk in heads. Prescribed encorate chrono for Juvenile Myoclonic Epilepsy. Avoid medicines?

hello doc, my ques is one of my friend is having a problem of jerk only head which is for a fraction of second. when we consulted a neuro he advised to under go EEG test for her. After the test they said she has JME and asked her to take 300 2 tab a day. please explain what is JME and how to avoid tablets. she is unmarried and har age is 25
Asked On : Sat, 2 Jun 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
hi Dear thanks for the question, you are such a wonderful person , your concern for your friend is really appreciable , I will try to help you understand a bit about JMS,, Juvenile Myoclonic Epilepsy Symptoms,is a form of epilepsy that starts in childhood or adolescence. cause is unknown, but expel people who are on long term anticonvulsant can develop this type of seizures ,people with JMS disorder experience muscle twitching or jerking.Myoclonic seizures usually involve the neck, shoulders, and upper arms. the symptoms may appear latter in life too..treatment option .Juvenile myoclonic epilepsy (JME) is characterized by excellent response to treatment, Lifestyle modification in needed ; it should include recommendations on avoidance of common triggers such as sleep deprivation and alcohol excess and emphasis on the importance of compliance with medication. The drug of first choice in the treatment of JME is sodium valproate, response rate of up to 80%. Valproate should be avoided in women of childbearing age because of significantly increased risks of fetal malformations and neurodevelopmental delay. so this information you can share with your friend. after marriage or before conceiving please tell your friend to tell her future concerning physician about all the. medication she has been taking. valproate can be tapper off ,and can be stop eventually if symptoms are gone.
take care.
Answered: Mon, 5 May 2014
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor